Amenability and uniform Roe algebras

Ara P, Lledo F, Wu J, Li K (2018)

Publication Type: Journal article

Publication year: 2018


Book Volume: 459

Pages Range: 686-716

Journal Issue: 2

DOI: 10.1016/j.jmaa.2017.10.063


Amenability for groups can be extended to metric spaces, algebras over commutative fields and C-algebras by adapting the notion of Følner nets. In the present article we investigate the close ties among these extensions and show that these three pictures unify in the context of the uniform Roe algebra Cu (X) over a metric space (X,d) with bounded geometry. In particular, we show that the following conditions are equivalent: (1) (X,d) is amenable; (2) the translation algebra generating Cu (X) is algebraically amenable (3) Cu (X) has a tracial state; (4) Cu (X) is not properly infinite; (5) [1]0≠[0]0 in the K0-group K0(Cu (X)); (6) Cu (X) does not contain the Leavitt algebra as a unital ⁎-subalgebra; (7) Cu (X) is a Følner C-algebra in the sense that it admits a net of unital completely positive maps into matrices which is asymptotically multiplicative in the normalized trace norm. We also show that every possible tracial state of the uniform Roe algebra Cu (X) is amenable.

Authors with CRIS profile

Involved external institutions

How to cite


Ara, P., Lledo, F., Wu, J., & Li, K. (2018). Amenability and uniform Roe algebras. Journal of Mathematical Analysis and Applications, 459(2), 686-716.


Ara, Pere, et al. "Amenability and uniform Roe algebras." Journal of Mathematical Analysis and Applications 459.2 (2018): 686-716.

BibTeX: Download